Louisiana, 2013

Damaging Wind in Louisiana, February 18, 2013

February 18, 2013 · NWS LIX · 1 event in 1 county or zone

A line of strong to isolated severe thunderstorms moved across southeast Louisiana.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LIX wrote it up.

A line of strong to isolated severe thunderstorms moved across southeast Louisiana.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Feb 17, 11:58 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Feb 17, 11:58 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1158 PM CST SUN FEB 17 2013

.AVIATION...VFR CONDITIONS LIKELY TO PERSIST NOW THROUGH SUNRISE
THEN AROUND 15Z LOW CLOUDS WILL BEGIN TO MOVE IN. WINDS WILL ALSO
INCREASE SHORTLY AFTER SUNRISE WITH MOST TERMINALS LIKELY SEEING
MOSTLY SRLY WINDS OF 10-15KTS WITH GUSTS UP TO 25 KTS. LOW CLOUDS
WILL INCREASE THROUGH THE DAY WITH MOST LOCATIONS FALLING INTO MVFR
STATUS BY 18Z. SHRA AND MAYBE EVEN A FEW TSRA COULD BEGIN TO IMPACT
WRN TERMINALS AROUND 00Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  40  65  50  62 /   0  40  90  10
BTR  45  68  55  67 /   0  40  80  10
ASD  42  66  56  68 /   0  20  80  20
MSY  49  69  58  67 /   0  30  80  20
GPT  44  64  55  69 /   0  20  80  30
PQL  38  66  55  70 /   0  20  80  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

CAB
Hazardous weather outlook, Feb 17, 6:07 PM CST, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
607 PM CST SUN FEB 17 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-181215-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
607 PM CST SUN FEB 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SEVERAL RIVER FLOOD WARNINGS REMAIN IN EFFECT ACROSS THE AREA.
REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

REFER TO THE LATEST RIVER FLOOD STATEMENTS FOR ONGOING FLOODING
AT SEVERAL LOCATIONS THROUGH THE OUTLOOK PERIOD.

A SERIES OF COLD FRONTS WILL BRING ROUNDS OF POTENTIALLY STRONG
THUNDERSTORMS TO THE AREA MONDAY NIGHT INTO TUESDAY MORNING AND
AGAIN ON THURSDAY. ANY STRONG THUNDERSTORMS COULD PRODUCE
FREQUENT LIGHTNING STRIKES...HEAVY DOWNPOURS...AND GUSTY WINDS.

SEVERAL PERIODS OF RAIN DURING THE THURSDAY THROUGH SATURDAY
PERIOD HAVE THE POTENTIAL TO PRODUCE TWO TO THREE INCHES OF
RAIN...WHICH COULD CAUSE MINOR FLOODING PROBLEMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tangipahoa

When
February 18, 1:00 AM CST
Where
Tangipahoa County, 2 mi W of Ponchatoula
Measured
60 kt (69 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
30.430, -90.464

Thunderstorm wind gusts caused damage to a house roof, garage door, and outdoor shed. Several trees were also snapped.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2013Every state in 2013This day in weather historyWarnings in Louisiana, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 448646.